Posted by Linda H
on December 31, 1999 at 12:14:01:
Help! My 14-year old daughter has begun having siezures-she has had epilepsy for 9 years but these appear different.The Dr. has upped her meds, from 625mg Depakote (since June) to 1,000 mg Dec 7 (first siezure) to 1,250mg Dec 20 (second big one).My question is about her uncharacteristic moodiness and depression.If it is med-related, do you think she will matabolize the drug and even out? There are always life stresses on adolescents, but she has been so moody lately we are getting concerned.And with the siezures reappearing in such a tonic-clonic fashion, what choice do we really have but the higher dose? Does anyone have any experience with 1)Depakote 2)adolescent girls and epilepsy 3)increase in meds and side effects?And what questions should I be asking the doctor, who is not exactly state of the art agressive, but is very responsive and caring?Thank you very much.